Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 33, NWS Wilmington, NC

June 15, 2016Georgetown County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 15, 2016, 4:20 PM EDT for Georgetown County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 4:20 PM EDT (20:20 UTC)
Expired
Jun 15, 2016, 5:04 PM EDT
In force
44 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WUUS52 KILM 152020
SVRILM
SCC043-152115-
/O.NEW.KILM.SV.W.0033.160615T2020Z-160615T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OATLAND...OR 8
  MILES NORTH OF GEORGETOWN...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...MURRELLS INLET...JACKSON...OATLAND...GRAVES...YAUHANNAH...
  PLANTERSVILLE AND WACCAMAW COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3335 7938 3350 7949 3367 7918 3364 7913
      3361 7912 3360 7911 3361 7910 3357 7910
      3357 7900 3354 7902 3348 7909 3344 7918
      3343 7919 3342 7922
TIME...MOT...LOC 2020Z 233DEG 29KT 3348 7933 

HAIL...<.75IN
WIND...60MPH
 
$$

RGZ
2 follow-up statements
588 
WWUS52 KILM 152041
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT WED JUN 15 2016

SCC043-152115-
/O.CON.KILM.SV.W.0033.000000T0000Z-160615T2115Z/
GEORGETOWN SC-
441 PM EDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN GEORGETOWN COUNTY...

AT 441 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLANTERSVILLE...
OR NEAR MURRELLS INLET...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURRELLS INLET...JACKSON...OATLAND...YAUHANNAH...PLANTERSVILLE AND
WACCAMAW COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3345 7937 3355 7941 3367 7918 3364 7913
      3361 7912 3360 7911 3361 7910 3357 7910
      3357 7900 3354 7902 3348 7909 3344 7918
      3343 7919 3342 7922
TIME...MOT...LOC 2041Z 233DEG 29KT 3358 7917 

HAIL...<.75IN
WIND...60MPH
 
$$

RGZ
817 
WWUS52 KILM 152104
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT WED JUN 15 2016

SCC043-152111-
/O.CAN.KILM.SV.W.0033.000000T0000Z-160615T2115Z/
GEORGETOWN SC-
504 PM EDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGETOWN COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3345 7937 3355 7941 3367 7918 3364 7913
      3361 7912 3360 7911 3361 7910 3357 7910
      3357 7900 3354 7902 3348 7909 3344 7918
      3343 7919 3342 7922
TIME...MOT...LOC 2100Z 233DEG 29KT 3368 7901 

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 15, 3:03 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
303 PM EDT WED JUN 15 2016

.SYNOPSIS...
Heat and humidity will persist through Thursday. Heat index
values may exceed 100 degrees both days and will be accompanied by
scattered to numerous thunderstorms. A cold front will cross the
area Friday with much cooler and drier conditions following for
the weekend into early next week. A cold front may reach into the
area in the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Wednesday...First round of showers fired off along
the sea-breeze front then moved offshore early this afternoon. Now
waiting on an expected second round of more widespread convection
for this afternoon and evening as the very moist and moderately
unstable airmass over the eastern Carolinas heats up to its
convective temperature. With P/W values of around 2.3 inches we
can expect heavy downpours from any storms that form. Fortunately,
they will be moving to the ENE at a pretty good clip, so anything
more than localized ponding or minor flooding is unlikely unless
we get some training of storms. Dew points will remain well up in
the 70s so still expecting heat index values up around 100 this
afternoon for many places.

For tonight expect a gradual tapering off of convection, although
not completely dropping pops as the atmosphere will remain juicy and
unstable. Any passing boundaries or upper disturbances will have the
potential to kick off a round of convection.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 230 PM Wednesday...A cold front will sink southwards during
the short term, moving south across the eastern Carolinas on
Friday afternoon and evening. Thursday will be a hot one.
Temperatures in the lower to mid 90s combined with dew-points in
the mid 70s will bring us apparent temperatures ranging from 100
to 104 Thursday afternoon. Friday will be more moderate depending
upon timing of FROPA, with highs of around 90 and a dryer column
giving us peak apparent temperatures "only" in the mid 90s. Ample
moisture and an unstable column along with FROPA will give us
scattered convection on both days.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...Dry and gusty northerly flow and
relatively cooler high pressure will build into the Carolinas over
the weekend. Pcp water values will drop down to 1.25 inches or
below by Sat morning and less than an inch by Sat evening as the
column really dries out. The mid to upper trough axis will be
aligned from SW-NE across the local area Sat morning and may be
enough upper level support and residual moisture to produce a few
shwrs in the morning but overall expect relatively cooler and
drier weather most of the weekend. High pressure will build south
and then orient itself more west to east over the southeast. An
expansive area of high pressure will end up extending from the mid
country out into the Atlantic through early next week into Tues,
limiting shwrs/tstms as air mass slowly warms and modifies. By
Monday the winds will have a more on shore component increasing
flow of moisture on shore, but enough dry air and subsidence
should remain to keep showers at bay. By Tues, The center of the
high will be off shore with a more humid air mass advecting in. A
mid to upper trough reaching down from Canada will displace the
upper ridge as it pushes a cold front south by Wed. This front
may reach into the Carolinas by late Wed, but the latest GFS keeps
the front north with a warm and moist southerly return flow over
the area through Wed. May see some thunderstorms return to
forecast at this time, Wed aftn, but enough subsidence may remain
over the area to keep coverage isolated. Overall plenty of
sunshine and fair weather through much of the period.

Long summer days and plenty of sunshine will offset caa to keep
aftn temps up near 80 over the weekend, but still well below
normal. Overnight lows will be in the 50s inland and may even drop
below 60 closer to the coast Sat night and Sun night. A return to
summer warmth will work its way back Mon through Wed, with temps
back above normal by mid week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 18Z...Afternoon convection is expected to increase in coverage
during the next several hours. Currently only coastal sites are
being affected by thunderstorms but as activity expands inland
expect both FLO and LBT will experience brief periods of MVFR and
possibly IFR due to storms. Another round of convection is possible
at coastal sites lasting into the evening hours. Convection is
largely diurnally driven and loss of heating will bring a decrease
in activity. Low level jet tonight, around 20 kt between 500 and
1000 ft, should prevent development of significant fog but may
lead to an ifr stratus deck where rainfall is heaviest.

Extended outlook...Periods of morning MVFR fog/stratus possible on
Thursday, and periods of MVFR/IFR from afternoon/evening convection.
Otherwise expect VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Wednesday...Weak pressure gradient today will
tighten tonight as a cold front begins to descend from the north.
Current light SW flow will increase overnight to 15 to 20 kts.
Seas will build in turn, with 5 footers possible over the outer
fringes of our waters after midnight. Greatest threat to mariners
will remain from thunderstorms moving offshore this afternoon and
evening.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 230 PM Wednesday...SW winds on Thursday will veer to the W
on Friday and then N on Friday night as a cold front drops south
across the waters. It is possible that we could post exercise
caution headlines for the waters Friday night as northerly
gradient tightens behind the cold front.

LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Gusty northerly winds will increase into
Saturday as dry high pressure builds in behind the exiting cold front.
Expect winds on Saturday to slowly veer from N to NE maintaining
their 15 to 25 kt speed. Winds will decrease slowly and continue
to come around to a more on shore flow through the end of the
weekend as high pressure settles just to the north of the local
waters. Seas into Saturday will be as high as 6 to 9 ft, but may
be higher as WNA is forecasting seas up to 12 ft near Frying Pan
Shoals by Sat evening. Therefore expect SCA conditions ongoing and lasting
through much of the weekend. The WNA shows seas peaking late Sat
into early Sun near 12 ft out near Frying Pan Shoals and then
starting a downward trend through Sunday finally dropping below
SCA thresholds by Sun night near midnight. By Monday winds will
become more on shore and lighten through the day. Seas will come
down to 2 to 4 ft by the Mon night.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...REK
SHORT TERM...REK
LONG TERM...RGZ
AVIATION...III
Hazardous weather outlook, Jun 15, 2:45 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT WED JUN 15 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-161845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
245 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL REACH 100 TO 102 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES THURSDAY WILL REACH 100 TO 104 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-161845-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
245 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 3:11 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT WED JUN 15 2016

NCZ099-106>109-152000-
INLAND BRUNSWICK NC-COASTAL PENDER NC-COASTAL NEW HANOVER NC-
COLUMBUS NC-INLAND NEW HANOVER NC-
311 PM EDT WED JUN 15 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN PENDER...SOUTHEASTERN
COLUMBUS...NORTHEASTERN BRUNSWICK AND NEW HANOVER COUNTIES UNTIL 400
PM EDT...

AT 310 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WILMINGTON...MOVING EAST AT 15 MPH. OTHER STORMS WERE FOLLOWING
BEHIND THIS ONE WITH TORRENTIAL RAIN AND FREQUENT LIGHTNING.

WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...CAROLINA BEACH...WRIGHTSVILLE BEACH...SNOWS CUT...
SOUTH MASONBORO ISLAND...FIGURE EIGHT ISLAND...NORTH MASONBORO ISLAND...
HAMPSTEAD...BOILING SPRING LAKES...BISHOP...OGDEN...PHOENIX...WINDEMERE...
BATARORA...SCOTTS HILL...SEA BREEZE...MYRTLE GROVE...WINNABOW AND PORTERS
NECK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 415 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 425 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 24 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3440 7765 3432 7769 3429 7773 3428 7773
      3417 7783 3405 7788 3405 7793 3411 7794
      3404 7799 3402 7865 3413 7865 3422 7830
      3432 7810 3437 7781 3435 7781 3432 7776
TIME...MOT...LOC 1910Z 248DEG 14KT 3420 7796

RGZ
Special weather statement, Jun 15, 3:18 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT WED JUN 15 2016

SCZ032-039-055-056-152000-
COASTAL GEORGETOWN SC-FLORENCE SC-WILLIAMSBURG SC-
INLAND GEORGETOWN SC-
318 PM EDT WED JUN 15 2016

...SPECIAL WEATHER STATEMENT FOR FLORENCE...GEORGETOWN AND
WILLIAMSBURG COUNTIES UNTIL 400 PM EDT...

AT 316 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SARDIS TO 10 MILES EAST OF
MANNING TO NEAR JAMESTOWN...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THESE STORMS. YOU CAN
ALSO EXPECT TORRENTIAL RAIN PRODUCING PONDING OF WATER ON THE
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...GEORGETOWN...LAKE CITY...DEBORDIEU COLONY...KINGSTREE...
ANDREWS...TIMMONSVILLE...JOHNSONVILLE...PAMPLICO...HEMINGWAY...POSTON...
KINGSBURG...WARSAW...NORTH SANTEE...GOURDIN...SARDIS...HEBRON...EARLE...NEW
HOPE AND TRIO.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
147 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3332 7974 3346 7991 3361 8004 3372 7998
      3377 8000 3382 7991 3388 7988 3389 7995
      3395 7997 3399 7989 3406 8002 3413 8000
      3419 7958 3404 7951 3399 7952 3392 7945
      3333 7916 3326 7918 3325 7921 3322 7945
TIME...MOT...LOC 1916Z 271DEG 23KT 3407 7993 3369 8003 3325 7965

RGZ
Special weather statement, Jun 15, 3:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT WED JUN 15 2016

SCZ017-152030-
MARLBORO SC-
349 PM EDT WED JUN 15 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN MARLBORO COUNTY UNTIL 430
PM EDT...

AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHAVISTOWN...OR NEAR CHERAW...MOVING EAST AT 20 MPH. OTHER
STORMS WILL FOLLOW TO THE WEST AND SOUTH OF THIS ONE.

WIND GUSTS OF 30 MPH OR GREATER WILL BE POSSIBLE WITH THESE STORMS.
YOU CAN ALSO EXPECT TORRENTIAL RAIN WITH PONDING OF WATER ON THE
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...WALLACE...CHAVISTOWN...TATUM AND MARLBORO PARK
HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3481 7968 3462 7945 3461 7978 3464 7980
      3465 7980 3466 7982 3466 7983 3469 7987
      3472 7988 3476 7991 3480 7993 3481 7984
TIME...MOT...LOC 1947Z 265DEG 20KT 3471 7979

RGZ
Special weather statement, Jun 15, 3:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
352 PM EDT WED JUN 15 2016

NCZ105-106-152030-
COASTAL PENDER NC-INLAND PENDER NC-
352 PM EDT WED JUN 15 2016

...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 430 PM EDT...

AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODSIDE...OR 9 MILES WEST OF SURF CITY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...HAMPSTEAD...TOPSAIL BEACH...ROCKY POINT...WOODSIDE...
TOPSAIL...EDGECOMB...ASHTON...ST. HELENA AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 400 AND 411.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3443 7753 3440 7758 3430 7771 3435 7780
      3437 7782 3437 7781 3438 7781 3439 7783
      3438 7786 3439 7788 3456 7794 3459 7762
      3448 7758 3445 7752
TIME...MOT...LOC 1951Z 265DEG 19KT 3446 7771

RGZ
Special weather statement, Jun 15, 4:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
407 PM EDT WED JUN 15 2016

SCZ055-056-152045-
COASTAL GEORGETOWN SC-INLAND GEORGETOWN SC-
407 PM EDT WED JUN 15 2016

...SPECIAL WEATHER STATEMENT FOR GEORGETOWN COUNTY UNTIL 445 PM
EDT...

AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAVES...OR 8 MILES NORTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 30
MPH. OTHER STORMS WERE ALSO MOVING ACROSS GEORGETOWN COUNTY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MURRELLS INLET...JACKSON...OATLAND...SAMPIT...GRAVES...
YAUHANNAH...PLANTERSVILLE...GEORGETOWN MEMORIAL HOSPITAL AND WACCAMAW
COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3323 7947 3350 7954 3352 7950 3357 7943
      3360 7944 3363 7943 3376 7932 3374 7929
      3372 7928 3372 7927 3371 7927 3371 7924
      3369 7925 3370 7922 3364 7913 3361 7912
      3361 7910 3357 7910 3357 7902 3322 7945
TIME...MOT...LOC 2006Z 235DEG 24KT 3343 7943

RGZ
Special weather statement, Jun 15, 4:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT WED JUN 15 2016

SCZ032-033-039-152100-
MARION SC-FLORENCE SC-WILLIAMSBURG SC-
412 PM EDT WED JUN 15 2016

...SPECIAL WEATHER STATEMENT FOR EASTERN FLORENCE...MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARS BLUFF TO NEAR
HANNAH TO NEAR INDIANTOWN...AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARION...JOHNSONVILLE...PAMPLICO...HEMINGWAY...SELLERS...POSTON...
KINGSBURG...GRESHAM...BLUE BRICK...MARS BLUFF...BRITTONS NECK...CLAUSSEN...
HYMAN...HANNAH AND STUCKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3425 7956 3424 7955 3425 7955 3428 7948
      3430 7941 3404 7932 3400 7931 3400 7933
      3397 7934 3394 7931 3392 7931 3390 7929
      3378 7927 3377 7931 3378 7932 3378 7934
      3375 7935 3368 7954 3381 7959 3420 7969
TIME...MOT...LOC 2012Z 230DEG 20KT 3417 7962 3385 7954 3372 7952

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:23 PM EDTAreal Flood AdvisoryILMHorry, Marion52 min
Jun 14, 9:59 PM EDTSpecial Weather StatementILMDarlington46 min
Jun 14, 10:15 PM EDTAreal Flood AdvisoryILMDillon, Marlboro2 hr
Jun 14, 10:29 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion, Marlboro41 min
Jun 15, 12:08 AM EDTAreal Flood AdvisoryILMDarlington, Dillon, Florence, Marlboro112 min
Jun 15, 2:46 AM EDTAreal Flood AdvisoryILMDarlington104 min
Jun 15, 3:18 PM EDTSpecial Weather StatementILMFlorence, Georgetown, Williamsburg42 min
Jun 15, 3:49 PM EDTSpecial Weather StatementILMMarlboro41 min
Jun 15, 4:07 PM EDTSpecial Weather StatementILMGeorgetown38 min
Jun 15, 4:12 PM EDTSpecial Weather StatementILMMarion48 min
Jun 15, 4:48 PM EDTSpecial Weather StatementILMMarion42 min
Jun 15, 4:57 PM EDTSpecial Weather StatementILMHorry48 min
Jun 15, 5:06 PM EDTSpecial Weather StatementILMDillon54 min
Jun 15, 5:12 PM EDTSevere Thunderstorm WarningILMHorry32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.